Top
20
Doctor insights on: Period After First Depo Provera Shot

Share
1

1
Is it normal to not get a period after first Depo-Provera shot? Last period 10/31/13. Depo injection 11/11/13.

Is it normal to not get a period after first Depo-Provera shot? Last period 10/31/13. Depo injection 11/11/13.

Bleeding Depo: It is normal to have irregular bleeding during the use of depo, especially if this was your first dose. I like to give the first dose while you are actually still on your period to prevent some of this. ...Read more

Dr. Cynthia Palabrica
932 doctors shared insights

Depo Provera (Definition)

Depo-Provera is a progestin-based agent which is a kind of women's ...Read more


3

3
Is 26 days long enough for Depo shot to be completely effective after first shot? It was given off period

Yes, it should.: Yes, the depot is considered effective within 2 weeks, so you should be good. ...Read more

4

4
Do you have to wait a week for the depo shot to take affect? If we didn't get the shot within the first few days of our period.

Do you have to wait a week for the depo shot to take affect? If we didn't get the shot within the first few days of our period.

No: The demo will kick in when you start it right away.
However, if there was a gap of time between
the onset of your period, use a condom with
sexual intercourse and consider Plan B if there
was no Depo during the intercourse interim.
You can also get more advice per GYN MD by making a specific referral appt thru health tap specialists. ...Read more

5

5
What is the purpose of recieving depo shot during the first 5 days of your period ?

What is the purpose of recieving depo shot during the first 5 days of your period ?

The initial shot: of Depo-Provera is given during the first 5 days of the menstrual cycle to make sure that the recipient is not pregnant and to make sure that the drug will be at sufficient levels to prevent ovulation in that same cycle. ...Read more

6

6
Is it normal that I was suppose to start my period 6 or 7 days after the depo shot for the first time but my period never came?!

Is it normal that I was suppose to start my period 6 or 7 days after the depo shot for the first time but my period never came?!

Can be normal: If no flow with start of depo, and presume negative pregnancy test at start of shot. IF unsure, a repeat pregnancy test may help to reassure you. ...Read more

7

7
Hello I had my first and last depo shot in June 2015 I did not get another since but I have had no period since then. Would I still ovulate without a period.

Hello I had my first and last depo shot in June 2015 I did not get another since but I have had no period since then. Would I still ovulate without a period.

You can still: ovulate, but without a bleed it is likely that you have ongoing hormonal cycle fluctuations despite the Depo provera (medroxyprogesterone) having "run out" 2 months ago. I would be careful with using alternative method of contraception right now if you do not wish to conceive. In the meantime, return to your GYN or family physician to find out whether you need another shot or oral contraceptive to reset your cycle. ...Read more

8

8
Can the first Depo-Provera shot make your next period late?

Can the first Depo-Provera shot make your next period late?

Yes, definitely can: A depot Provera (medroxyprogesterone) shot contains Progesterone and can cause all kinds of changes to your period. Some women don't have a period, others have breakthrough bleeding. But a late period is definitely within the range of normal. Good luck! ...Read more

9

9
When are you suppose to start your period when you first get the Depo-Provera shot?

Depo-provera: Depoprovera is long acting progesterone, and can prevent a suitable lining for the fertilized egg to attach, hence it works well for birth control. Depo-provera frequently can inhibit ovulation, so periods resume after about 3-4 months after the shot. Remember not to wait for a period before getting a repeat shot, since ovulation will always precede a period, and pregnancy is possible. ...Read more

See 2 more doctor answers
11

11
Last Depo-Provera shot 3/14/14 first period 10/14/14 next period11/12/14 as of12/17/14 Nothing is this normal coming off the shot?

Last Depo-Provera shot 3/14/14 first period 10/14/14 next period11/12/14 as of12/17/14 Nothing is this normal coming off the shot?

Yes: It can take many months sometimes to reestablish a regular cycle. Also, if you were not regular before starting the Depo you will probably not be regular after stopping it. You ARE ovulating even if you are not regular, so take appropriate precautions ...Read more

12

12
Hi, I am on the Depo-Provera proverb shot and had my first one 2 months ago and i haven't had a period since, is this normal ? Thanks

Hi, I am on the Depo-Provera proverb shot and had my first one 2 months ago and i haven't had a period since, is this normal ? Thanks

Depo and menses: The Depo-Provera shot makes the lining thin and is a hormone injection that lasts up to 3 months.
If you aren't having any other symptoms, you shouldn't worry. However, i would monitor your cycles and tell your doctor if it persists. ...Read more

13

13
Had received only one depo shot, by third moth no period. I quit after my first one. How long should it be before I menstrate again? Please help

You should not have: a menstrual period again until after the Depo Provera (medroxyprogesterone) has "run out", which is in about 3 months (12 weeks). If you were irregular before the shot, it could take up to 6 months to menstruate again. However the desired effect of contraception is no longer reliable after 12 weeks, which is when you should return for the next shot if you so desire. Thanks for trusting in HealthTap. ...Read more

14

14
Is true that your first month on the Depo-Provera shot you are suppose to have a period.And that your suppose to use protection on the first month?

Depoprovera effect: Depoprovera is one of the most effective forms of birth control as long as you get the shot every 3 months as directed. Irregular or absent periods are an expected side effect. Failure rates are 1-3%. It works after about 7 days. Bleeding patterns vary widely from person to person. Many have no bleeding at all. Some will. Either is ok. ...Read more

16

16
I've been on my period for 33 days and I've got my first depo shot I go back 4/1 for my 2nd shot but I don't think I should if I'm going to bleed more?

I've been on my period for 33 days and I've got my first depo shot I go back 4/1 for my 2nd shot but I don't think I should if I'm going to bleed more?

Depo side effects: Dysfunctional uterine bleeding (DUB) is a common side effect of Depo during the first few months of use. I stress to my patients who choose Depo that irregular bleeding often occurs as your body adjusts to it. Most patients will have no bleeding after the 2nd or 3rd shot. I offer patients a progestin-only pill (0.35mcg norethindrone) to control bleeding during the adjustment phase. It works great. ...Read more

17

17
I been on the depo shot since May 12 and today is June 22 . It's the first time I ever got the shot . I got my period ( more like spotting) on June 9 ?

Probably normal.: Ideally the1st DepoProvera shot should be given with your menses. The shot will block ovulation to prevent pregnancy, along with thickening the cervical mucus to prevent the semen from getting past the cervix. Break through bleeding or spotting is a common side effect, especially after the first injection. ...Read more

18

18
I took the depo shot and a week next I got my period. The first 4 days was heavy and red then it started getting brown and it's been a total of 15 days on my period. Idk if this is normal, when will it stop?

I took the depo shot and a week next I got my period. The first 4 days was heavy and red then it started getting brown and it's been a total of 15 days on my period. Idk if this is normal, when will it stop?

Stay the course: and it should stop within the next 1-2 months. Most commonly it takes 2 months for your body to respond normally to the Depo shot, which should stop all menstrual flow eventually. In the meantime, you should expect continual spotting and such. But for most women the desired effect of no menstruation should be reached in a couple of months. ...Read more

20

20
I got the Depo-Provera shot aug 4 for the first time and I got my period yesterday. Is this normal???

I got the Depo-Provera shot aug 4 for the first time and I got my period yesterday. Is this normal???

Yes: Regular use of Depo-Provera can cause spotting & irregular menses even as it's effective. Many women end up w/o menses after a year of shots. Remember that while Depo-Provera (and other birth control pills) will keep you from getting pregnant when used regularly, they won't prevent sexually transmitted infections. For that, you'll need to make your partner wear a condom each & every time. ...Read more